Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 151, NWS North Platte, NE

June 30, 2020Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2020, 10:59 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2020, 10:59 PM CDT (03:59 UTC)
Expired
Jun 30, 2020, 11:30 PM CDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boyd County, NE, Holt County, NE

The radar

The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:06 PM CDTHAIL 112 S Butte, NEDELAYED REPORT. ESTIMATED QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 6:34 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-162 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted.

864 
WUUS53 KLBF 010359
SVRLBF
NEC015-089-010430-
/O.NEW.KLBF.SV.W.0151.200701T0359Z-200701T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1059 PM CDT Tue Jun 30 2020

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  North central Holt County in north central Nebraska...
  Central Boyd County in north central Nebraska...

* Until 1130 PM CDT.

* At 1058 PM CDT, a severe thunderstorm was located 10 miles
  northeast of Atkinson, or 16 miles southwest of Spencer, moving
  northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Spencer, Butte, Bristow, Spencer Dam, Parshall Bridge State
  Wildlife Management Area, Hull Lake State Wildlife Management Area
  and Anncar.

This includes the following highways...
 Highway 281 between mile markers 204 and 216.
 Highway 12 between mile markers 114 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4258 9883 4265 9901 4294 9884 4286 9852
TIME...MOT...LOC 0358Z 213DEG 29KT 4267 9888 

HAIL...1.00IN
WIND...60MPH
 
$$

Snively
2 follow-up statements
510 
WWUS53 KLBF 010414
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1114 PM CDT Tue Jun 30 2020

NEC015-089-010430-
/O.CON.KLBF.SV.W.0151.000000T0000Z-200701T0430Z/
Holt NE-Boyd NE-
1114 PM CDT Tue Jun 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTH CENTRAL HOLT AND CENTRAL BOYD COUNTIES...

At 1113 PM CDT, a severe thunderstorm was located near Spencer,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Spencer, Butte, Bristow, Spencer Dam, Parshall Bridge State Wildlife
Management Area, Hull Lake State Wildlife Management Area and Anncar.

This includes the following highways...
 Highway 281 between mile markers 204 and 216.
 Highway 12 between mile markers 114 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4268 9872 4276 9894 4294 9884 4286 9852
TIME...MOT...LOC 0413Z 219DEG 34KT 4279 9873 

HAIL...1.00IN
WIND...60MPH
 
$$

Snively
112 
WWUS53 KLBF 010427
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1127 PM CDT Tue Jun 30 2020

NEC015-089-010437-
/O.EXP.KLBF.SV.W.0151.000000T0000Z-200701T0430Z/
Holt NE-Boyd NE-
1127 PM CDT Tue Jun 30 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOLT AND CENTRAL
BOYD COUNTIES WILL EXPIRE AT 1130 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

LAT...LON 4268 9872 4276 9894 4294 9884 4286 9852
TIME...MOT...LOC 0427Z 270DEG 29KT 4288 9865 

$$

Snively

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:10 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 30, 6:10 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
610 PM CDT Tue Jun 30 2020

.SHORT TERM...(This evening through Wednesday night)
Issued at 321 PM CDT Tue Jun 30 2020

The forecast is following the short term model blend for likely
thunderstorm chances this evening east of highway 83 throughout
ncntl Nebraska. This is a little west of the previous forecast and
is based on post frontal thunderstorms forming in addition to
storms developing along a cold front which is slowing up across
cntl Nebraska this afternoon. Storm activity should last about 6
hours and exit ncntl Nebraska to the east around midnight tonight.
The rest of the forecast Wednesday and Wednesday night is dry as
a result of Pacific high pressure building through the region.

The models and latest SPC analysis indicate 4000-5000J/KG of MLCAPE
across ncntl Nebraska this afternoon. A belt of increasing winds
aloft across ern WY/Colo will move in this evening supporting
deep storm development but the directional shear appears limited.
This would seem to support splitting storms and competing
updrafts. SPC suggested supercells at the onset of storm
development evolving into a more linear mode as the MCS shifts
east later this evening. Both the NAM and RAP model soundings show
moisture deepening along the nearly stationary front. The
deepening moisture should weaken the cap by 22z-00z this
aftn/evening.

.LONG TERM...(Thursday through Tuesday)
Issued at 321 PM CDT Tue Jun 30 2020

An upper level ridge of subtropical high pressure centered over
the nrn Gulf of Mexico this morning will build north through Texas
and into Nebraska this week. The GFS and ECM both show an
attendant plume of subtropical moisture moving north with the
ridge. The result is a more moist environment supporting what
appears to be ordinary thunderstorm development across Nebraska.
The new forecast has more scattered thunderstorm chances Thursday
through Tuesday. Winds aloft should remain fairly weak at less
than 15kt. A modest increase in winds aloft is possible next
Tuesday as the ridge weakens with the approach of a nrn stream
disturbance.

The temperature forecast is for highs in the 90s Thursday and
beyond. This is consistent with h700mb around 11C. Steady south
winds are in place associated with a broad area of weak low pressure
forming across the cntl and nrn Plains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 610 PM CDT Tue Jun 30 2020

Scattered thunderstorms will move through north central Nebraska
this evening (mainly from KBBW to KONL), resulting in tempo visby
and cig drops, along with gusty erratic winds. Otherwise, VFR
will continue through the forecast period. Gusty winds are the
main aviation weather concern, primarily through sunset tonight
(northwesterly) and again tomorrow afternoon (southerly).

&&

.HYDROLOGY...
Issued at 321 PM CDT Tue Jun 30 2020

Radar shows the cold front slowing up across ncntl Nebraska and
the rapid refresh models are pooling moisture behind this front.
Precipitable water will exceed 1.5 inches at the onset of
scattered thunderstorms early this evening. Storm cover should
expand throughout ncntl Nebraska this evening.

The deep southerly flow aloft and elevated CAPE of 2500J/KG shown in
the RAP and NAM models should support splitting storms and perhaps
some HP echo training. The RAP and HRRR are showing signs of a
expansive area significant rainfall with locally heavy rainfall
totals of 1.5 and 2.5 inches. The locally heavy rainfall would
probably lead to flooding in some areas. The Flood Watch in effect
across Holt and Boyd counties has been expanded south and west to
include Custer county and areas north to the South Dakota border.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 5 AM CDT Wednesday for NEZ006>010-026>029-038.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Snively
HYDROLOGY...CDC
Hazardous weather outlook, Jun 30, 3:20 PM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
320 PM CDT Tue Jun 30 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-012030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
320 PM CDT Tue Jun 30 2020 /220 PM MDT Tue Jun 30 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Strong to severe storms are possible this afternoon and evening over
portions of north central Nebraska. The main area of concern is east
of Highway 83. Large hail, damaging winds, and locally heavy
rainfall though an isolated tornado cannot be ruled out through
early evening.

Any thunderstorm will be capable of moderate to heavy downpours and
combined with the threat for training thunderstorms, rainfall
amounts of 1-2" are likely with localized amounts of up to 4"
possible. A Flood Watch is in effect for portions of central and
north central Nebraska tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Thunderstorms are possible daily from Thursday through Monday. At
this time, the threat for severe storms is low.

High heat combined with high humidity will allow heat index values
to climb into the upper 90s for Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Meltzer/Jurgensen

In the hours before

Special weather statement, Jun 30, 8:33 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
833 PM CDT Tue Jun 30 2020

NEZ029-010215-
Wheeler NE-
833 PM CDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHEELER COUNTY UNTIL 915
PM CDT...

At 832 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bartlett to near Spalding. Movement was
east at 15 mph.

Winds in excess of 40 mph and penny size hail will be possible with
these storms.

Locations impacted include...
Bartlett, Cumminsville, Four Corners and Pibel Lake State Recreation
Area.

This includes Highway 281 between mile markers 132 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

LAT...LON 4174 9858 4200 9857 4205 9830 4204 9829
      4174 9830
TIME...MOT...LOC 0132Z 267DEG 11KT 4191 9845 4173 9845

Jurgensen
Special weather statement, Jun 30, 9:16 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
916 PM CDT Tue Jun 30 2020

NEZ006-008-010300-
Brown NE-Keya Paha NE-
916 PM CDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN AND CENTRAL KEYA
PAHA COUNTIES UNTIL 1000 PM CDT...

At 916 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ainsworth, moving north at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ainsworth, Springview, Johnstown, Keller Park State Recreation Area,
Bobcat State Wildlife Management Area, Antelope Peak, Meadville and
North River Trail.

This includes the following highways...
 Highway 183 between mile markers 201 and 225.
 Highway 20 between mile markers 230 and 245.
 Highway 12 between mile markers 32 and 60.

LAT...LON 4246 9982 4252 10012 4300 10000 4300 9963
TIME...MOT...LOC 0216Z 192DEG 36KT 4257 9995

Jurgensen
Special weather statement, Jun 30, 9:51 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
951 PM CDT Tue Jun 30 2020

NEZ009-010-010330-
Holt NE-Rock NE-
951 PM CDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK AND
SOUTHWESTERN HOLT COUNTIES UNTIL 1030 PM CDT...

At 951 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Rose, or 24 miles southeast of Bassett, moving
north at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Sybrant and Pony Lake.

This includes Highway 20 near mile marker 268, and between mile
markers 281 and 285.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

LAT...LON 4216 9916 4220 9937 4259 9938 4259 9902
TIME...MOT...LOC 0251Z 196DEG 20KT 4228 9927

Snively
Special weather statement, Jun 30, 9:56 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
956 PM CDT Tue Jun 30 2020

NEZ006-008-009-010330-
Brown NE-Rock NE-Keya Paha NE-
956 PM CDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR ROCK...NORTHEASTERN BROWN AND
CENTRAL KEYA PAHA COUNTIES UNTIL 1030 PM CDT...

At 956 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Springview to near Rose.
Movement was north at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Bassett, Springview, Long Pine, Rose, Burton, Keller Park State
Recreation Area, Nets Peak, Thomas Creek State Wildlife Management
Area, Duff, Pine Glen State Wildlife Refuge, Mills and Twin Lakes
State Wildlife Management Area.

This includes the following highways...
 Highway 183 between mile markers 150 and 225.
 Highway 20 between mile markers 248 and 268.
 Highway 12 near mile marker 40, and between mile markers 46 and 79.

LAT...LON 4210 9937 4210 9960 4299 9992 4299 9935
TIME...MOT...LOC 0256Z 199DEG 42KT 4292 9971 4221 9954

Snively
Special weather statement, Jun 30, 10:26 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
1026 PM CDT Tue Jun 30 2020

NEZ006-007-009-010-010415-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
1026 PM CDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...WESTERN
HOLT...EASTERN KEYA PAHA AND WESTERN BOYD COUNTIES UNTIL 1115 PM
CDT...

At 1026 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northeast of Springview to 7 miles
southwest of Amelia. Movement was northeast at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Atkinson, Stuart, Butte, Newport, Naper, Amelia, Emmet, Dustin,
Burton, Anoka, Nets Peak, Sybrant, Hull Lake State Wildlife
Management Area, Mariaville, Pony Lake, Mills, Brocksburg, Midway,
Parshall Bridge State Wildlife Management Area and Anncar.

This includes the following highways...
 Highway 20 between mile markers 263 and 304.
 Highway 281 between mile markers 189 and 202.
 Highway 12 between mile markers 65 and 121.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

LAT...LON 4261 9859 4209 9902 4220 9932 4300 9963
      4300 9880
TIME...MOT...LOC 0326Z 205DEG 44KT 4293 9946 4215 9907

Snively
Local storm report, Jun 30, 10:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 PM CDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             3 SW ATKINSON           42.50N 99.02W
06/30/2020  E0.88 INCH       HOLT               NE   CO-OP OBSERVER

&&

CBROWN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:54 PM CDTSpecial Weather StatementLBFCuster51 min
Jun 30, 8:33 PM CDTSpecial Weather StatementLBFWheeler42 min
Jun 30, 9:16 PM CDTSpecial Weather StatementLBFKeya Paha44 min
Jun 30, 9:51 PM CDTSpecial Weather StatementLBFRock39 min
Jun 30, 9:56 PM CDTSpecial Weather StatementLBFKeya Paha, Rock34 min
Jun 30, 10:26 PM CDTSpecial Weather StatementLBFBoyd, Holt49 min
Jun 30, 10:30 PM CDTSevere Thunderstorm WarningLBFHolt30 min
Jun 30, 11:26 PM CDTSpecial Weather StatementLBFBoyd34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.